Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 29, 2001, 12:20 PM EDT for 5 counties in Tennessee; 5 counties in Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 12:20 PM EDT (16:20 UTC)
- Expired
- Jul 29, 2001, 4:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Carter County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 291627 FFWMRX TNC019-091-163-171-179-VAC105-167-169-191-195-292000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1220 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CARTER COUNTY IN EAST TENNESSEE JOHNSON COUNTY IN EAST TENNESSEE SULLIVAN COUNTY IN EAST TENNESSEE UNICOI COUNTY IN EAST TENNESSEE WASHINGTON COUNTY IN EAST TENNESSEE CITY OF BRISTOL IN SOUTHWEST VIRGINIA CITY OF NORTON IN SOUTHWEST VIRGINIA LEE COUNTY IN SOUTHWEST VIRGINIA RUSSELL COUNTY IN SOUTHWEST VIRGINIA SCOTT COUNTY IN SOUTHWEST VIRGINIA WASHINGTON COUNTY IN SOUTHWEST VIRGINIA WISE COUNTY IN SOUTHWEST VIRGINIA * UNTIL 400 PM EDT * AT 1215 PM EDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT AREAS OF FLASH FLOODING OCCURRING ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. THE MOST WIDESPREAD CONDITIONS WERE OCCURRING ALONG THE CLINCH AND POWELL RIVERS IN SOUTHWEST VIRGINIA. FLOODING IS BEING REPORTED ON VARIOUS ROADWAYS. ISOLATED EVACUATIONS HAVE BEEN REQUIRED. MOST OF THE RECENT FLOODING HAS BEEN THE RESULT OF RUN OFF FROM EARLIER RAINFALL. ADDITION MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS BRIDGES, DIPS, OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. IMMEDIATELY MOVE TO HIGHER GROUND TO ESCAPE RISING WATER. $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:30 AM EDT, 50 minutes earlier.
Area forecast discussion, Jul 29, 11:30 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EDT SUN JUL 29 2001 FLASH FLOOD WARNING AREA WILL LIKELY NEED TO BE EXTENDED. SPOTTERS...LAW ENFORCEMENT AND COUNTY OFFICIALS HAVE BEEN VERY ACTIVE AND HAVE CONFIRMED FLOODING IN SEVERAL LOCATIONS. REMAINDER OF CWA STILL UNDER A GOOD PRECIPITATION THREAT BUT WILL LIKELY STAY IN THE ADVISORY RANGE THIS AFTERNOON. A FEW RIVERS FORECAST TO REACH FLOOD STAGE...SOMEWHAT BASED ON QPF...SO RIVER FLOOD WARNINGS MAY SOON BE ISSUED. .MRX... NC...NONE. TN...FLASH FLOOD WATCH FOR SUNDAY FOR ZONES TNZ012>018...TNZ035... TNZ042>047. VA...FLASH FLOOD WATCH FOR SUNDAY FOR ZONES VAZ001>002... VAZ005>006...VAZv008. SON
In the hours before
Local storm report, Jul 29, 7:06 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
706 AM EDT SUN JUL 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM SOUTHERN PART COUNTY VA FLASH FLOODS
07/29/01 RUSSELL HIGHWAY 65 IN SOUTHERN
PART OF COUNTY NEAR SCOTT
COUNTY IMPASSABLE DUE TO
HIGH WATER. REPORTED BY
DISPATCH.
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:27 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Jul 29, 3:38 PM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan | 4 hr |
| Jul 29, 2:15 AM EDT | Flash Flood Warning | MRX | Lee | 3 hr |
| Jul 29, 3:40 AM EDT | Flash Flood Warning | MRX | Russell, Scott, Washington, Wise, City of Norton | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.